Thunderstorm Wind, Lewis
- When
- August 2, 10:10 PM EST
- Where
- Lewis County, Constableville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.567, -75.433
Thunderstorms accompanied the passage of a cold front during the early overnight hours. Trees and limbs were downed in Constableville and Tonawanda.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms accompanied the passage of a cold front during the early overnight hours. Trees and limbs were downed in Constableville and Tonawanda.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 2, 8:17 PM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
917 PM EDT WED AUG 2 2006
.UPDATE #3...
JUST ISSUED SVR TSTORM WATCH FOR NRN AND CNTRL NY AS ONTARIO LINE
BOWING OUT NICELY AND LOOKS TO WORK ACROSS ST LAWR VALLEY AND E LK
ONTARIO NEXT FEW HOURS....OUR 3 E LK ONT COUNTIES INCLUDED.
&&
.PREV DISCUSSION...
/ISSUED 850 PM EDT WED AUG 2 2006/
UPDATE #2...
ALL QUIET FOR THE PAST FEW HOURS...BUT KEEPING A CLOSE EYE ON
NASTY LINE OF SVR TSTORMS WORKING ACROSS SRN ONTARIO...NOW ON
TORONTOS DOORSTEP. LDS SHOWING JUST AMAZING LGTNG ACTIVITY.
MODELS AND FLOW SHOW THIS ACTIVITY WORKING EASTWARD JUST TO OUR
NORTH...BUT LINE BEGINNING TO SAG SE FROM TORO EASTWARD AND THIS
IS A CONCERN. SOME OF THIS SHOULD AT LEAST MAKE IT INTO LK ONTARIO
AND POSSIBLY S SHORE FROM ABOUT ROC EASTWARD AFTER 05Z OR SO. NIAG
FRONTIER A BIT OF A QUESTION AS BEST MOVEMENT MAY BE JUST TO OUR
EAST...BUT WILL BRING POPS INTO AREA AFT MDNT. FRONT SAGGING SOUTH
INTO ST LAWR VALLEY SO EXPECT ACTIVITY TO INCREASE E OF LK ONTARIO
AFTER ABOUT 03Z AS WELL. ADJUSTED GRIDS TO ACCOUNT FOR ALL
THIS...WORDS TO FOLLOW SHORTLY. MAY ISSUE ANOTHER UPDATE BEFORE 11
PM TO ACCOUNT FOR ANY FURTHER CHANGES. MAIN COLD FRONT STILL WILL
NOT REACH BULK OF OUR CWA UNTIL THURS DAYTIME AND SOME CONCERN
OVER TRAINING ACTIVITY ALONG BOUNDARIES WITH ASSOC FLOOD
POTENTIAL. WILL NEED TO KEEP AN EYE ON THIS TOO. DROPPED ALL HEAT
PRODUCTS...STAGNATION ONE TO END AT 1 AM. PREV RELEVANT AFD
FOLLOWS...
PREV DISCUSSION... /ISSUED 420 PM EDT WED AUG 2 2006/
SYNOPSIS...
THE OPPRESSIVE HEAT AND HUMIDITY WILL SOON COME TO AN END...BUT IT
COULD COME AT A PRICE. A VERY RIPE UNSTABLE AIRMASS AHEAD OF AN
APPROACHING COLD FRONT WILL BE A BREEDING GROUND FOR THUNDERSTORMS
TONIGHT AND EARLY THURSDAY. STRONG TO SEVERE STORMS HAVE ALREADY
DEVELOPED OUT AHEAD OF THE FRONT THIS AFTERNOON...AND ANOTHER
ROUND OF THE SAME IS A DISTINCT POSSIBILITY FOR TONIGHT. MORE ON
THAT IN THE SHORT TERM DISCUSSION BELOW.
AFTER AN UNSETTLED TRANSITION DAY ON THURSDAY...COOLER MORE
SEASONABLE WEATHER WILL THEN PREVAIL FOR FRIDAY AND THE UPCOMING
WEEKEND. MAKE NO MISTAKE THOUGH...WHILE IT WILL BE COOLER THAN
RECENT DAYS...IT WILL NOT BE COOL. TEMPS WILL STILL AVERAGE AT OR
A FEW DEGREES ABOVE NORMAL.
SHORT TERM /TONIGHT THROUGH SATURDAY/...
THE LOW LEVEL JET WILL PRODUCE IMPRESSIVE SHEAR VALUES THAT MAY
SUPPORT THE DEVELOPMENT OF SUPERCELLS. STRAIGHT LINE WINDS WILL
STIL BE THE MAIN SEVERE WEATHER CONCERN...BUT HODOGRAPH DISPLAYS
FROM THE NAM ARE EXTREMELY IMPRESSIVE FOR LATER TONIGHT. THIS
WOULD LEAVE THE POTENTIAL FOR ISOLATED TORNADOES. LESS IMPRESSIVE
HODOGRAPH DISPLAYS FOR EARLIER THIS AFTERNOON HAVE ALREADY PLAYED
OUT IN THE FORM OF A SIGHTED TORNADO NEAR GUELPH (SRN ONTARIO) AND
ALSO AS OBSERVED WEAK MID LEVEL ROTATION IN STORMS EAST OF
ROCHESTER.
TEMPERATURES TONIGHT WILL ONCE AGAIN REMAIN WELL ABOVE NORMAL WITH
MANY AREAS HOLDING AT OR ABOVE 75. ANOTHER ALL-TIME RECORD HIGH
MIN NOT OUT OF THE QUESTION FOR BUF...SEE THE CLIMO SECTION BELOW.
THE ABOVE MENTIONED COOL FRONT WILL THEN PICK UP SOME SOUTHWARD
MOMENTUM ON THURSDAY AS THE LAST OF A SERIES OF WEAK WAVES WILL
MOVE OFF TO THE NORTHEAST. ABUNDANT LOW LEVEL MOISTURE AND FAIRLY
STRONG MOISTURE CONVERGENCE COULD THEN SET THE STAGE FOR SOME
HEAVY SHOWERS/TSTORMS AS THE FRONT MOVES ACROSS THE WESTERN HALF
OF THE STATE. POPS HAVE BEEN RAISED TO LIKELY FOR ALL AREAS.
THE FRONT WILL MOVE SOUTH OF THE REGION THURSDAY NIGHT. THIS WILL
ALLOW SOMEWHAT DRIER AIR TO FINALLY MOVE INTO WESTERN NEW YORK
WITH SFC TDS FALLING INTO THE 60S. THE ONLY AREAS THAT COULD SEE
ANY LEFTOVER -SHRA ACTIVITY WILL BE ALONG THE SOUTHERN TIER.
FRIDAY AND SATURDAY SHOULD THEN PROVE TO BE VERY PLEASANT DAYS...
ESPECIALLY CONSIDERING THE SAUNA OF THE PAST SEVERAL DAYS. AMPLE
SUNSHINE WILL COMBINE WITH H8 TEMPS IN THE MID TEENS TO PRODUCE
HIGHS IN THE 80S. THESE TEMPS WILL STILL BE A FEW DEGREES HIGHER
THAN THE 30 YEAR NORMS...BUT WILL NOT BE NEARLY AS ANOMALOUS AS
THOSE FROM EARLIER IN THE WEEK.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WITH A FLAT UPPER RIDGE CONTINUING OVER THE CENTRAL GREAT LAKES
EARLY IN THE PERIOD A SURFACE HIGH WILL MOVE EAST ACROSS THE LOWER
LAKES INCLUDING WESTERN AND CENTRAL NEW YORK. THIS FEATURE WILL BE
MOVING EAST BY LATE SUNDAY BUT FAIR WEATHER WILL PERSIST.
A BUILDING UPPER RIDGE OVER THE NORTHERN PLAINS IS EXPECTED TO
CHANGE THE PATTERN OVER OUR REGION EARLY NEXT WEEK. THE BUILDING
RIDGE WILL CREATE A TROUGH WITH INCREASING AMPLITUDE OVER THE
NORTHEAST PART OF THE COUNTRY BY MONDAY MORNING. THIS FEATURE WILL
CREATE A SURFACE LOW NORTH OF THE ST LAWRENCE VALLEY WITH A TRAILING
COLD FRONT SCHEDULED TO MOVE SOUTHEAST ACROSS US MONDAY MORNING.
SCATTERED THUNDERSTORMS ARE EXPECTED AS THE FRONT MOVES THROUGH.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH FAIR AND COOLER
WEATHER ON TAP FOR TUESDAY AND WEDNESDAY. HIGHS WILL BE IN A
COMFORTABLE UPPER 70S RANGE WITH DEW POINTS IN THE UPPER 50S.
AVIATION...
AMENDING PACKAGE TO MOVE UP CONVECTIVE POTENTIAL AT ALL SITES...TO
04Z OR SO.
CLIMATE...
IMPRESSIVE STEAMY AIRMASS BROUGHT ALMOST UNPRECEDENTED DEW PTS IN
MID-UPPER 70S DURING THE LAST 48 HOURS. HOWEVER...MOIST GROUND MAY
HAVE USED UP SOME OF THE ENERGY AND HELD MAX TEMPS A FEW DEGREES
SHORT OF FORECASTED HIGHS..COSTING RECORD MAX POTENTIAL. BUF MAXES
OF 87 AND 90 BOTH DAYS WERE HELD DOWN DUE TO LAKE ERIE...BUT EVEN
ROC TOPPED OUT AT ONLY 94 AND 94. HOWEVER...MINS WERE ANOTHER
STORY. BUFS 79 MIN ON TUESDAY (8/1) WAS WARMEST EVER RECORDED FOR
ANY DAY IN HISTORY...WHILE ROCS 78 WAS WARMEST FOR ANY NIGHT
SINCE 1936. NOW...TODAYS MINS SO FAR ARE EVEN MORE
IMPRESSIVE...80 AT BUF AND 79 AT ROC...WE WILL HAVE TO SEE IF THEY
LAST UNTIL 1 AM (EDT) FOR YET ANOTHER RECORD. ALSO...LK ERIE WATER
TEMP OF 79 OFF BUF IS NOW 2ND WARMEST EVER (REC IS 80 IN AUG
1988).
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...AIR STAGNATION ADVISORY FOR NYZ001-002-010>012-019>021-085
UNTIL 1 AM THURSDAY.
SVR TSTM WATCH TILL 06Z NYZ 006>008.
MARINE...NONE.
&&
UPDATE...SFMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 441 AM EDT WED AUG 2 2006 NYZ001-002-010>012-019>021-085-030845- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 441 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM. AN AIR STAGNATION ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY. TEMPERATURES TODAY WILL PEAK IN THE UPPER 80S TO LOW 90S WITH UNCOMFORTABLE DEW POINTS IN THE LOWER TO MID 70S. SUCH READINGS WILL RESULT IN HEAT INDICES UP TO 105 DEGREES ACROSS A LARGE PORTION OF THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES OVERNIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS THAT PRECEDE AND ACCOMPANY THIS FRONT COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-030845- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 441 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM. TEMPERATURES TODAY WILL RISE BACK WILL INTO THE 90S TODAY WITH UNCOMFORTABLE DEW POINTS IN THE LOWER TO MID 70S. SUCH READINGS WILL RESULT IN HEAT INDICES UP TO 100 DEGREES ACROSS A LARGE PORTION OF THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES OVERNIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS THAT PRECEDE AND ACCOMPANY THIS FRONT COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-030845- OSWEGO-JEFFERSON-LEWIS- 441 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM. TEMPERATURES TODAY WILL PEAK IN THE UPPER 80S TO LOW 90S WITH UNCOMFORTABLE DEW POINTS IN THE LOWER TO MID 70S. SUCH READINGS WILL RESULT IN HEAT INDICES UP TO 105 DEGREES ACROSS A LARGE PORTION OF THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES OVERNIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS THAT PRECEDE AND ACCOMPANY THIS FRONT COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-030845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 441 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES OVERNIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS THAT PRECEDE AND ACCOMPANY THIS FRONT COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 50 KTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEVAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
517 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CLEVELAND 43.24N 75.89W
08/02/2006 OSWEGO NY POST OFFICE
TREES DOWN JUST EAST OF POST OFFICE, STATE ROUTE 49, AND
WIDRIG AND HALL ROADS.
&&
NIZIOLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
800 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 S CATO 43.13N 76.58W
08/02/2006 CAYUGA NY FIRE DEPT/RESCUE
TREES DOWN IN SOUTHERN PORTION OF TOWN OF CATO.
&&
TNIZIOLThe Ft Drum radar (KTYX), 29 km away, was scanning. The volume nearest the first event began at 03:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528216, 5528217.